3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Meds and side affects

Reply
 
Thread Tools
Old 02-22-2009, 10:21 PM   #1
Junior Member
 
Join Date: Feb 2009
Posts: 1

Lightbulb Meds and side affects

Yes I believe I'm in the right place. I do want to lose weight put have been diagnosed with depression.
My question is - if anyone can help me - How have some of you guys dealt with loosing weight while on meds., Like cymbalta and wellbutrin? It seems to make my task harder. I would love to hear some ideas or suggestions any of you may have?

Thanks so much,
Stacey
Stacey is offline   Reply With Quote
Old 02-28-2009, 09:12 PM   #2
Member
 
twilight's Avatar
 
Join Date: Feb 2009
Location: Delaware
Posts: 52

S/C/G: 198/190/150

Default

I gained a LOT of weight while on Paxil about 10 years ago. Had to go off the meds to lose it. Last year my anxiety got a bit out of control, so I'm on Cymbalta now. I haven't gained weight from this... (I have 40 lbs to lose from gaining 5 lbs per year, but can't blame it on the medicine!).

I just take a very low dose of Cymbalta, since I don't suffer with depression, but have anxiety & the same meds are used.

I have a friend on a low dose of Effexor who also has not gained weight, this is considered the "sister" drug to Cymbalta.

My suggestion... pay attention to any nausea you get from your medicine (since eating may help it & cause weight gain), and careful attention to your appetite. With the Paxil I would be heading to bed late at night, feeling ready for a big plate of food!

Good luck!
twilight is offline   Reply With Quote
Old 03-01-2009, 11:42 PM   #3
BOOM!
 
prinny's Avatar
 
Join Date: Jun 2007
Location: North Bay, CA
Posts: 466

S/C/G: 176.6/130/130

Height: 5'2"

Default

The first time I was on Zoloft food was repulsive so I lost a lot of weight. Sadly the second time it didn't have the same effect. Wellbutrin did nothing except give me the munchies. I was too stupid on Paxil to even think about eating and honestly don't remember if I ate at all on it, mostly I stared into space and drooled. Prozac made me cranky, but that's about it. Effexor made me squirly and absent minded. I think that's all I have tried.

Obviously I AM NUTS, lol.
__________________

prinny is offline   Reply With Quote
Old 03-05-2009, 01:54 AM   #4
Member
 
Hypra's Avatar
 
Join Date: Sep 2008
Posts: 84

S/C/G: 179/150/140

Height: 5'7

Default

Depression itself can make you gain weight, so when a person is put on depression medication it can be hard to tell if it is the pills or the disease which is making them put on some pounds. And because everyone can have difference experiences and side effects, one person's reaction to the drug won't guarantee your body will behave in the same way. Talk to your doctor and explain your concerns, they will be able to best pick out the right plan of treatment for you.

The BEST THING you can do to help your depression is eating right and staying active, regardless of whether or not you end up taking pills. Exercise has been proven to be just as effective in some cases as an anti depressant. If you can maintain a healthy lifestyle you'll have a much easier time not only losing weight but dealing with your depression as well.
__________________
Hypra is offline   Reply With Quote
Old 03-05-2009, 10:18 AM   #5
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 2,004

Default

I have been on a few anti depressants for about 15 years now, right now on lexapro ...none of them made me gain weight unless I over ate and gained it myself...and that is the truth.
__________________
*** 199 by July 4th !! ***

Carri

Satine is offline   Reply With Quote
Old 03-05-2009, 10:24 AM   #6
Member
 
ryzmom's Avatar
 
Join Date: Mar 2004
Location: Fredericksburg, VA
Posts: 59

Default I gained a huge amount of weight while on Paxil

Now I'm prozac & wellbutrin, and the wellbutrin seems to curb the prozac's side effects for me.
__________________
Karen
ryzmom is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 03:59 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2